Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 228, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 1, 2012, 4:11 PM EDT for Bullitt County, Hardin County, Nelson County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2012, 4:11 PM EDT (20:11 UTC)
- Expired
- May 1, 2012, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Hardin County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 14 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:40 PM EDT | TSTM WND DMG | 5 Ssw Shepherdsville, KY | TREE DOWN IN ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:44 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
156
WUUS53 KLMK 012011
SVRLMK
KYC029-093-179-012045-
/O.NEW.KLMK.SV.W.0228.120501T2011Z-120501T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT TUE MAY 1 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 445 PM EDT
* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROGERSVILLE...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
COLESBURG AND PITTS POINT...
LEBANON JUNCTION AND BOOTH...
BELMONT AND BOSTON...
SCUFFLETOWN AND CLERMONT...
THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 105 AND
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3786 8598 3788 8597 3788 8598 3791 8598
3799 8557 3777 8557 3773 8598 3786 8599
TIME...MOT...LOC 2011Z 258DEG 30KT 3782 8589
WIND...HAIL 60MPH 1.00IN
$$
RS2 follow-up statements
742
WWUS53 KLMK 012027
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
427 PM EDT TUE MAY 1 2012
KYC093-012037-
/O.CAN.KLMK.SV.W.0228.000000T0000Z-120501T2045Z/
HARDIN KY-
427 PM EDT TUE MAY 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF HARDIN COUNTY
NOW...BUT IF YOU RECEIVED HAIL OR HIGH WINDS...REPORT THIS TO LOCAL
LAW ENFORCEMENT.
LAT...LON 3777 8557 3776 8570 3778 8574 3779 8573
3779 8574 3781 8574 3783 8575 3786 8582
3788 8584 3789 8584 3789 8581 3793 8585
3799 8557
TIME...MOT...LOC 2027Z 258DEG 30KT 3788 8571
$$
KYC029-179-012045-
/O.CON.KLMK.SV.W.0228.000000T0000Z-120501T2045Z/
NELSON KY-BULLITT KY-
427 PM EDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN BULLITT AND WESTERN NELSON COUNTIES...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LEBANON JUNCTION...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
RIDGETOP AND SCUFFLETOWN...
LOTUS AND BROWNINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3777 8557 3776 8570 3778 8574 3779 8573
3779 8574 3781 8574 3783 8575 3786 8582
3788 8584 3789 8584 3789 8581 3793 8585
3799 8557
TIME...MOT...LOC 2027Z 258DEG 30KT 3788 8571
WIND...HAIL 60MPH 1.00IN
$$
AL913
WWUS53 KLMK 012041
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM EDT TUE MAY 1 2012
KYC029-179-012050-
/O.EXP.KLMK.SV.W.0228.000000T0000Z-120501T2045Z/
NELSON KY-BULLITT KY-
441 PM EDT TUE MAY 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BULLITT AND WESTERN
NELSON COUNTIES WILL EXPIRE AT 445 PM EDT...
HOWEVER ANOTHER WARNING IS ALREADY IN EFFECT FOR
BULLITT...NELSON...AND SPENCER.
LAT...LON 3777 8557 3776 8570 3778 8574 3779 8573
3779 8574 3781 8574 3783 8575 3786 8582
3788 8584 3789 8584 3789 8581 3793 8585
3799 8557
TIME...MOT...LOC 2040Z 258DEG 30KT 3790 8558
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:03 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 1, 3:03 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 303 PM EDT TUE MAY 01 2012 .Short Term (Tonight through Thursday morning)... Issued at 230 PM EDT Tue May 1 2012 A tornado watch is in effect for our northern tier of counties across southern Indiana. A severe thunderstorm watch is in effect for the southern portion of of southern Indiana and central Kentucky until 10 pm EDT. Quite a bit of uncertainty still about the mode of thunderstorm development this afternoon and evening. Surface analysis shows a moist and strongly unstable environment with CAPE analyzed of around 3000 Joules near Bowling Green. Scattered Pulse storms will increase in coverage and move northeast across central Kentucky and eventually the Bluegrass Region by late this afternoon or early evening. Expect that these storms will remain unorganized and produce isolated wind gusts and isolated nickle to quarter sized hail Satellite shows a Mesoscale Convective Vortex across central Illinois left over from convection over Missouri last night. This will move over northern Indiana this evening. Several of the short range convective models show a line of storms associated with the MCV developing late this afternoon across southwestern Indiana and moving east along and north of Interstate 64. Should this line develop, the combination of strong instability and moderate uni-directional shear may produce an organized bowing segment that could produce isolated damaging winds. Slightly backed winds along our northern tier of counties across southern Indiana may allow storms to rotate and produce an isolated tornado. The development of this line is by no means certain. Will go with scattered wording in this evening's forecast. Should this line develop, it would be exiting the northern Bluegrass Region during the early morning hours. 500mb ridging now center over Georgia will expand northwest into the Tennessee Valley by early Wednesday, subsidence associated with this building ridge will act to dry out the atmosphere and suppress convection. Feel that any storm development will stay very isolated. Will either leave out storms all together for Wednesday or place only isolated wording in for Wednesday. .Long Term (Thursday through Tuesday)... Issued at 230 PM EDT May 1 2012 ...Very warm temperatures more typical of late June are expected Thursday/Friday... Upper ridge that will make us hot Wednesday will get split by a subtle disturbance, now over south Florida, that will move into the Deep South Thursday. Ridging should remain strong enough to cap the atmosphere for Thursday and keep us warm, but we should have a little more moisture pushed into the column by late in the day. Friday, the dominant ridge will be focused over the southern Plains, with our region being in a quasi-zonal flow. As the ridge amplifies over the weekend, we will move into more of a northwest flow. That pool of moisture from the southern system will become stationary over the region Friday and Saturday, making for precipitable waters in the 1.3-1.5 inch range. Combined with the heat, cannot rule out at least isolated to scattered storms developing. The problem with the various models is in how they handle a front moving across the Great Lakes during this period, which would add some extra surface forcing/a focus for storms to form. The GFS takes a stronger low over southeast Canada, which is strong enough to drag that front into the Midwest Friday and through the Ohio Valley Friday night. The 00z ECMWF and the 12Z GEM keep a weaker low and the front to our north. Will lean towards the previous sets of forecasts keeping Derby weekend above normal for highs and scattered for storm chances. In keeping closer to the ECMWF for Sunday and the first part of next work week, it brings a front out of the Central Plains Sunday and into the Ohio Valley Sunday night and Monday, allowing for a cool down Monday and Tuesday. That front may get hung up somewhere across the region, so cannot rule out rain chances with that cool down. && .Aviation (18Z TAF Issuance)... Updated at 120 PM EDT Tue May 1 2012 A warm front will lift north of SDF and LEX by 20z. Partly cloudy skies with occasional patchy mid-level broken ceilings will provide VFR flying conditions through at least midnight outside of any thunderstorms. By late this afternoon, there is a chance that organized thunderstorms may develop over southern Illinois or southwest Indiana. Should this occur, a cluster of thunderstorms may affect the SDF and the LEX terminals in the 22z through the 02z time frame with temporary MVFR ceilings and visibilities along with gusty winds. South winds will increase to 10 to 13kt at SDF and BWG by 20z this afternoon, while remaining lighter at LEX. Overnight, south winds will diminish to around 5 to 7kt. Light fog may affect SDF and LEX towards morning, but visibilities at SDF will stay well above those observed earlier on Tuesday. Mostly clear skies are expected Wednesday with light early morning south winds increasing to 10 to 12kt in the afternoon && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......JSD Long Term........RS Aviation.........JSD
Hazardous weather outlook, May 1, 3:18 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 318 PM EDT TUE MAY 1 2012 INZ083-084-089>091-KYZ023>031-034>043-045>049-053>057-061>067- 070>078-081-082-021930- DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 318 PM EDT TUE MAY 1 2012 /218 PM CDT TUE MAY 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STORMS WILL BE POSSIBLE FROM MID AFTERNOON INTO EARLY EVENING. IT IS POSSIBLE THAT SOME OF THE STORMS WOULD BECOME STRONG TO SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING...AN ISOLATED DAMAGING WIND GUST...AND LARGE HAIL. THUS A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10PM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH MONDAY AS A SERIES OF IMPULSES MOVES THROUGH THE AREA. GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY SEVERE WEATHER THEY OBSERVE. INZ076>079-092-KYZ032-033-021930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-TRIMBLE KY- HENRY KY- 318 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING AS A WARM FRONTAL BOUNDARY PUSHES NORTHWARD ACROSS INDIANA. THE MAIN THREATS WILL BE LARGE HAIL...ISOLATED DAMAGING WINDS AS WELL AS EXCESSIVE LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT...THUS A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHERN INDIANA UNTIL 10PM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH MONDAY AS A SERIES OF IMPULSES MOVES THROUGH THE AREA. GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY SEVERE WEATHER THEY OBSERVE. AL
In the hours before
Special weather statement, May 1, 3:40 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT TUE MAY 1 2012
INZ090-KYZ025-012015-
HARRISON-MEADE-
340 PM EDT TUE MAY 1 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF BRANDENBURG...AND MOVING
NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CORYDON...
NEW AMSTERDAM AND VALLEY CITY...
CENTRAL...
WHITE CLOUD AND MOBERLY...
NEW MIDDLETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3811 8639 3812 8639 3814 8632 3815 8632
3816 8635 3818 8631 3819 8632 3832 8617
3816 8597 3797 8634 3807 8643 3809 8643
TIME...MOT...LOC 1940Z 229DEG 30KT 3809 8631
EERLocal storm report, May 1, 3:53 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 E LORETTO 37.64N 85.37W
05/01/2012 E0.88 INCH MARION KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1200584
TENHARMSELSpecial weather statement, May 1, 3:56 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT TUE MAY 1 2012
KYZ025-028-029-012030-
BULLITT-HARDIN-MEADE-
356 PM EDT TUE MAY 1 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF BRANDENBURG...AND MOVING
NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GRAHAMTON AND VINE GROVE...
DIETZ ACRES AND RED HILL...
FORT KNOX AND MULDRAUGH...
HOWARD AND WEST POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3791 8620 3796 8605 3796 8604 3797 8603
3801 8595 3800 8594 3802 8591 3807 8578
3787 8566 3773 8609
TIME...MOT...LOC 1957Z 244DEG 25KT 3784 8608
EERLocal storm report, May 1, 3:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL SPRINGFIELD 37.69N 85.22W
05/01/2012 E0.70 INCH WASHINGTON KY EMERGENCY MNGR
&&
EVENT NUMBER LMK1200585
TENHARMSELSpecial weather statement, May 1, 4:01 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT TUE MAY 1 2012
INZ078-079-092-012030-
CLARK-JEFFERSON-SCOTT-
401 PM EDT TUE MAY 1 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF SCOTTSBURG...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NABB...
NEW WASHINGTON AND LEXINGTON...
SALUDA AND PAYNESVILLE...
HANOVER...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3873 8546 3868 8546 3864 8543 3860 8544
3858 8542 3855 8541 3854 8542 3844 8573
3861 8583 3878 8558
TIME...MOT...LOC 2002Z 243DEG 22KT 3857 8567
RSLocal storm report, May 1, 4:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 1 NNE WILLISBURG 37.82N 85.12W
05/01/2012 E1.00 INCH WASHINGTON KY TRAINED SPOTTER
WINDS ESTIMATED TO 40 MPH
&&
EVENT NUMBER LMK1200586
TENHARMSELThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:07 PM EDT | Special Weather Statement | LMK | Casey, Taylor | 23 min |
| Apr 30, 8:14 PM EDT | Special Weather Statement | LMK | Franklin, Henry, Shelby | 31 min |
| Apr 30, 8:16 PM EDT | Special Weather Statement | LMK | Henry | 14 min |
| Apr 30, 8:27 PM EDT | Tornado Warning | LMK | Franklin | 33 min |
| Apr 30, 8:40 PM EDT | Tornado Warning | LMK | Scott | 35 min |
| Apr 30, 9:14 PM EDT | Special Weather Statement | LMK | Green, Taylor | 31 min |
| May 1, 5:44 AM EDT | Special Weather Statement | LMK | Simpson | 31 min |
| May 1, 6:07 AM EDT | Special Weather Statement | LMK | Allen | 38 min |
| May 1, 7:48 AM EDT | Special Weather Statement | LMK | Warren | 27 min |
| May 1, 1:34 PM EDT | Special Weather Statement | LMK | Simpson | 26 min |
| May 1, 1:38 PM EDT | Special Weather Statement | LMK | Allen | 37 min |
| May 1, 2:13 PM EDT | Special Weather Statement | LMK | Ohio | 32 min |
| May 1, 2:19 PM EDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 26 min |
| May 1, 2:20 PM EDT | Special Weather Statement | LMK | Monroe | 25 min |
| May 1, 2:41 PM EDT | Special Weather Statement | LMK | Barren | 34 min |
| May 1, 2:42 PM EDT | Special Weather Statement | LMK | Breckinridge | 33 min |
| May 1, 2:59 PM EDT | Special Weather Statement | LMK | Green, Larue | 31 min |
| May 1, 3:21 PM EDT | Special Weather Statement | LMK | Breckinridge | 24 min |
| May 1, 3:23 PM EDT | Special Weather Statement | LMK | Marion | 37 min |
| May 1, 3:26 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 34 min |
| May 1, 3:40 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 35 min |
| May 1, 3:56 PM EDT | Special Weather Statement | LMK | Bullitt | 34 min |
| May 1, 4:19 PM EDT | Special Weather Statement | LMK | Anderson | 26 min |
| May 1, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 26 min |
| May 1, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 26 min |
| May 1, 4:44 PM EDT | Tornado Warning | LMK | Trimble | 31 min |
| May 1, 5:00 PM EDT | Special Weather Statement | LMK | Nelson, Spencer | 30 min |
| May 1, 5:26 PM EDT | Special Weather Statement | LMK | Harrison | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.